Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 52, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jul 14, 2016, 7:03 PM CDT. It was in force for 57 min.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2016, 7:03 PM CDT (00:03 UTC)
- Expired
- Jul 14, 2016, 8:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
669 WHUS73 KGRB 150003 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 703 PM CDT THU JUL 14 2016 ...GUSTY WINDS WILL DIMINISH BY LATE EVENING... .GUSTY WEST WINDS WILL SHIFT TO THE NORTH THIS EVENING AND DIMINISH. LMZ541>543-150115- /O.EXP.KGRB.SC.Y.0051.000000T0000Z-160715T0000Z/ /O.NEW.KGRB.SC.Y.0052.160715T0003Z-160715T0100Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 703 PM CDT THU JUL 14 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * WEST WINDS OF 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS WILL CONTINUE INTO MID EVENING HOURS...THEN SUBSIDE LATER THIS EVENING. * WAVES...1 TO 3 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jul 14, 6:49 PM CDT, 14 minutes earlier.
Area forecast discussion, Jul 14, 6:49 PM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 649 PM CDT THU JUL 14 2016 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Friday Issued at 241 PM CDT Thu Jul 14 2016 Mostly cloudy skies and scattered showers prevailed across the region this afternoon. Temperatures were in the middle to upper 60s across the far north, to the middle and upper 70s south. Scattered showers will continue for the rest of the afternoon. An isolated thunderstorm is still possible. Meanwhile, an upper level disturbance was bringing a more concentrated area of showers across Minnesota. This feature is progged to move eastward across the area this evening into early Friday morning. Per the 12z gfs and latest HRRR run, have increase rain chances into the likely category generally from Wausau and Marshfield to Green Bay and to Kewaunee and Manitowoc this evening. Rain chances should be on the decrease later tonight as upper level disturbance moves east of the area. Skies will start out cloudy on Friday morning then become partly cloudy during the afternoon. Leaned toward the warmer guidance for highs due to the expected during the afternoon. It does take much sunshine for temperatures to quickly rise this time of year. .LONG TERM...Friday Night Through Thursday Issued at 241 PM CDT Thu Jul 14 2016 A temporary deamplification of the eastern NOAM upper trough will allow a more zonal regime to develop by the start of the weekend. As typical, models struggle with the timing and placement of precipitation in such a regime. Thus the confidence in the precipitation forecast for the weekend is below normal. Kept Friday night and Saturday morning dry as it should take a little while for moisture to return to the area, though that is certainly not a given. Precipitation chances should return later Saturday, especially across the north. But precipitation Saturday will probably remain scattered, and amounts should be limited. A better chance for precipitation will occur Sunday as a low-amplitude shortwave embedded in the zonal flow crosses the region (likely in phase with the tail of a shortwave rotating around an upper low over Hudson Bay). Kept PoPs for Sunday just below the likely category as concerned timing could still change. Precipitation chances beyond that will depend on the exact position/structure of the upper anticyclone building over the Plains. Active weather is likely if the forecast area remains on the northeast periphery of the high. If the high resides close enough to the area, warm temps aloft will likely inhibit convection and we'll just end up with hot and humid conditions. The main impacts of the difference will occur very late in the forecast period and beyond, so at this point, no significant changes were necessary to the standard extended forecast initialization grids. && .AVIATION...for 00Z TAF Issuance Issued at 649 PM CDT Thu Jul 14 2016 An area of showers extended form around Wausau WNW into southeast North Dakota at 23z. Would expect this area of showers to hold together and push eastward as the rest of the showers diminish with loss of daytime heating. There could be some MVFR conditions within the showers. Generally VFR ceilings prevailed in eastern and southern Wisconsin, but an approaching surface trough and a mid level short wave will spread MVFR ceilings across the entire area tonight. VFR conditions should return by late Friday afternoon as surface high pressure builds across the state. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Eckberg LONG TERM......Skowronski AVIATION.......MG
Hazardous weather outlook, Jul 14, 2:48 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 248 PM CDT THU JUL 14 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 248 PM CDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...REST OF THE AFTERNOON AND TONIGHT AN ISOLATED THUNDERSTORM IS STILL POSSIBLE FOR THE REMAINDER OF THE AFTERNOON. ANY THUNDERSTORM THAT DOES DEVELOP WILL NOT BE SEVERE...BUT COULD PRODUCE SMALL HAIL AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS DURING THE UPCOMING WEEKEND AND AGAIN AT TIMES NEXT WEEK. IT IS TOO EARLY TO MAKE A MEANINGFUL ASSESSMENT OF THE RISK OF SEVERE WEATHER POSED BY THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED FOR THE REMAINDER OF THE AFTERNOON OR TONIGHT. LMZ521-522-541>543-151100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 248 PM CDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT COULD PRODUCE SMALL HAIL. GUSTY WEST WINDS SHOULD SUBSIDE LATE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS DURING THE LATTER PART OF THE UPCOMING WEEKEND AND AGAIN AT TIMES NEXT WEEK. IT IS TOO EARLY TO MAKE A MEANINGFUL ASSESSMENT OF THE RISK OF SEVERE WEATHER POSED BY THE STORMS. INCREASING SOUTH WINDS COULD GENERATE WAVES LARGE ENOUGH TO BE HAZARDOUS TO SMALL CRAFT ON SUNDAY...ESPECIALLY ON LAKE MICHIGAN. ECKBERG/SKOWRONSKI
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.